Alert archive / Georgia / Frost Advisories in 2009

Frost Advisory 3, NWS Atlanta, GA

November 5, 200928 counties in Georgia

NWS Atlanta, GA issued this frost advisory at Nov 5, 2009, 3:23 PM EST for 28 counties in Georgia. It took effect at Nov 6, 2009, 1:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2009, 3:23 PM EST (20:23 UTC)
In effect from
Nov 6, 2009, 1:00 AM EST
Expired
Nov 6, 2009, 9:00 AM EST
In force
8 hr
Issued by
NWS Atlanta, GA
All 28 counties

Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Haralson County, GA, Heard County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Troup County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 100 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1418 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KFFC 052023
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
323 PM EST THU NOV 5 2009

GAZ001>009-011>016-019>021-030-060430-
/O.NEW.KFFC.FR.Y.0003.091106T0600Z-091106T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-POLK-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
323 PM EST THU NOV 5 2009

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST FRIDAY FOR AREAS
NORTH OF A LINE FROM CEDARTOWN TO CANTON TO CLEVELAND...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST FRIDAY. 

HIGH PRESSURE WILL SETTLE OVER THE SOUTHERN APPALACHIANS EARLY 
FRIDAY. WITH CLEAR SKIES AND LIGHT WINDS...TEMPERATURES ARE EXPECTED 
TO DIP INTO THE LOW TO MID 30S ACROSS NORTH GEORGIA...WITH THE LOWEST
TEMPERATURES NEARING FREEZING ESPECIALLY IN THE MOUNTAINS. AREAS OF 
FROST CAN BE EXPECTED THROUGH 8 AM FRIDAY EST GENERALLY NORTH OF A 
LINE FROM CEDARTOWN...TO CANTON...TO CLEVELAND. PATCHY FROST ALSO 
POSSIBLE IN AREAS GENERALLY NORTH OF A LINE FROM LA GRANGE...TO 
COVINGTON...TO ATHENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
000 
WWUS72 KFFC 060011
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
711 PM EST THU NOV 5 2009

GAZ031-041>044-052>054-066-061300-
/O.EXA.KFFC.FR.Y.0003.091106T0600Z-091106T1400Z/
PAULDING-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-HEARD-COWETA-
FAYETTE-TROUP-
INCLUDING THE CITIES OF...CARROLLTON...DOUGLASVILLE...
EAST POINT...NEWNAN...PEACHTREE CITY
711 PM EST THU NOV 5 2009

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST FRIDAY...

CANADIAN HIGH PRESSURE WILL SETTLE OVER THE SOUTHERN APPALACHIANS
EARLY FRIDAY. WITH CLEAR SKIES AND LIGHT WINDS...TEMPERATURES ARE
EXPECTED TO DROP INTO THE LOW TO MID 30S WITHIN THE ADVISORY AREA.
FROST WILL LIKELY DEVELOP IN SHELTERED...RURAL AREAS...AS WELL AS
MOUNTAIN VALLEYS. A FEW OF THESE SAME AREAS MAY DIP AS LOW AS THE
FREEZING MARK EARLY FRIDAY...BUT A WIDESPREAD FREEZE IS NOT
EXPECTED TONIGHT.

A FEW LOCATIONS THAT CAN EXPECT FROST TONIGHT INCLUDE PEACHTREE
CITY...LA GRANGE...ROME...CANTON...ELLIJAY...AND BLAIRSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

GAZ001>009-011>016-019>021-030-061300-
/O.CON.KFFC.FR.Y.0003.091106T0600Z-091106T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-POLK-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
711 PM EST THU NOV 5 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST FRIDAY.

CANADIAN HIGH PRESSURE WILL SETTLE OVER THE SOUTHERN APPALACHIANS
EARLY FRIDAY. WITH CLEAR SKIES AND LIGHT WINDS...TEMPERATURES ARE
EXPECTED TO DROP INTO THE LOW TO MID 30S WITHIN THE ADVISORY AREA.
FROST WILL LIKELY DEVELOP IN SHELTERED...RURAL AREAS...AS WELL AS
MOUNTAIN VALLEYS. A FEW OF THESE SAME AREAS MAY DIP AS LOW AS THE
FREEZING MARK EARLY FRIDAY...BUT A WIDESPREAD FREEZE IS NOT
EXPECTED TONIGHT.

A FEW LOCATIONS THAT CAN EXPECT FROST TONIGHT INCLUDE PEACHTREE
CITY...LA GRANGE...ROME...CANTON...ELLIJAY...AND BLAIRSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

19

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Nov 5, 5:00 AM EST, 10 hours 23 minutes earlier.

Area forecast discussion, Nov 5, 5:00 AM EST, 10 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EST THU NOV 5 2009

.SHORT TERM /TODAY THROUGH SATURDAY/...
THE CENTER OF A LARGE HIGH PRESSURE AREA MOVING EAST FROM
MISSOURI THIS MORNING WILL CROSS THE SOUTHERN APPALACHIANS FRIDAY
BEFORE REACHING THE MID ATLANTIC COAST BY SATURDAY. THIS HIGH
WILL REMAIN THE DOMINANT WEATHER FEATURE LOCALLY...KEEPING SKIES
CLEAR THROUGH SATURDAY. THE MAIN FORECAST CHALLENGE THROUGH THIS
PERIOD WILL BE POTENTIAL FOR LATE NIGHT/EARLY MORNING
FROST/FREEZE. COLDEST TEMPERATURES EXPECTED IN CLOSEST PROXIMITY
TO THE HIGH CENTER IN THE NORTH TONIGHT/FRIDAY MORNING AND IN
PORTIONS OF NORTHEAST AND EAST CENTRAL GEORGIA SATURDAY MORNING.
TEMPS RECOVER FRIDAY NIGHT IN THE WEST WITH LOW LEVEL WARM
ADVECTION DEVELOPING LATE. 850 MB TEMPERATURES BOTTOM OUT BETWEEN
7-10 DEG C FRIDAY MORNING WILL REBOUND TO NEAR 13 DEG C BY
SATURDAY AFTERNOON.

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A WARMER UPPER LEVEL HIGH CURRENTLY OVER TEXAS WILL REACH GA/FL BY
SUNDAY AS THE SURFACE RIDGE AXIS REMAINS ANCHORED ACROSS GA AND
THE CAROLINAS. THE GLOBAL MODELS/ENSEMBLES ARE IN VERY GOOD
AGREEMENT THROUGH THIS TIME. HOWEVER...MODEL SOLUTIONS DIVERGE
RAPIDLY FROM MONDAY ON....AS THEY ATTEMPT TO DEAL WITH WHAT IS NOW
TROPICAL STORM IDA NEAR THE NICARAGUA COAST AS WELL AS AN
APPROACHING UPPER TROUGH. THE OFFICIAL NHC FORECAST AND MODEL
GUIDANCE KEEP IDA MOVING SLOWLY NORTH AND INLAND OVER CENTRAL
AMERICA FOR THE NEXT FEW DAYS BEFORE HEADING BACK OVER THE
WESTERN CARIBBEAN THIS WEEKEND. KEPT PRECIP CHANCES IN THE
FORECAST MONDAY THROUGH WEDNESDAY BASED ON MODEL INDICATIONS OF
INCREASING MOISTURE AND SEVERAL SOUTHWEST FLOW SHORTWAVES PASSING
THROUGH. THE POSSIBLE TROPICAL SYSTEM IN THE GULF COULD LIMIT OUR
AVAILABLE MOISTURE MORE THAN MODELS ARE CURRENTLY SUGGESTING...
DEPENDING ON ITS EVENTUAL TRACK. THUS...UNDERCUT MOS GUIDANCE POPS
JUST A TAD. TEMPERATURES ABOVE NORMAL ON SUNDAY SHOULD BE CLOSER
TO CLIMATOLOGICAL AVERAGES EARLY NEXT WEEK WITH INCREASED CLOUD
COVER.

RRH
&&

.AVIATION...UPDATE...
NO CLOUD OR VSBY CONCERNS TODAY. SURFACE WINDS INCREASING NW 10-15
G20-25 KTS. BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  39  67  37  70 /   0   0   0   0   0
ATLANTA         68  40  67  43  69 /   0   0   0   0   0
BLAIRSVILLE     61  33  63  33  66 /   0   0   0   0   0
CARTERSVILLE    66  34  65  35  69 /   0   0   0   0   0
COLUMBUS        72  41  70  43  72 /   0   0   0   0   0
GAINESVILLE     67  39  65  41  67 /   0   0   0   0   0
MACON           74  37  70  37  72 /   0   0   0   0   0
ROME            67  34  68  37  71 /   0   0   0   0   0
PEACHTREE CITY  69  33  68  33  70 /   0   0   0   0   0
VIDALIA         75  37  68  36  72 /   0   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Nov 5, 5:00 AM EST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EST THU NOV 5 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
500 AM EST THU NOV 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
DRY HIGH PRESSURE WILL MOVE TO THE TENNESSEE VALLEY AND SOUTHERN
APPALACHIANS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY. OTHERWISE
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

BDL

Nearby

Frost Advisories in Georgia, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.